Methotrexate and Grapefruit?

By Kymii Latest Activity October 14, 2010 at 12:07 pm Views 15,020 Replies 5 Likes 5

Kymii

A friend sent me information that you should not eat grapefruits while taking methotrexate as it can change/metabolize the medication which can increase the dosage that we are receiving, causing toxic effects. Does anyone have any information on this?

  • Report Report as inappropriate
  • Share
    Email Email
    Print Print Twitter Twitter
    Facebook Facebook

Replies (5 replies)

Add your reply Reply Down
  • aurorab
    aurorab October 7, 2012 at 2:58 am   

    I have heard of this. I'm also in a clinical study so I can't have it anyway. It reacts 2 several meds.

  • Mangosteen
    Mangosteen October 2, 2012 at 8:18 am   

    I have heard about grapefruit reacting to certain meds but was not aware methotrexate was one of them. Thanks for the useful info. I very rarely eat grapefruit but I do like to eat it sometimes

  • egbrown
    egbrown January 28, 2011 at 11:33 am   

    Grapefruit juice is not recommended while taking prescription medication of any kind. I juice two every every morning but I take no drugs. You really don't want my opinion about drugs.

  • Lana
    Lana October 14, 2010 at 12:46 pm   

    Yes, I have heard this too. If anything, it will only cause an upset stomach. As a matter a fact, it does not apply to Methotrexate alone. With some medications, grapefruit may hinder absorption of the drug into the blood stream. Here is a link to some information. http://www.mayoclinic.com/health/food-and-nut... I think the key is not to take it with your meds. So I would suggest waiting an hour before you drink it after taking your meds or an hour before taking them.

  • RhyB
    RhyB October 25, 2010 at 3:44 pm   

    Grapefruit is counter-indicated with many drugs today. it can cause anything from an upset stomach to liver failure. If you like grapefruit you should ask your pharmacist.

Hide the Social Toolbar Show the Social Toolbar